Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nerological Manifestaions of HIV
Dec 19, 2006

I am 38 years old and HIV+ for +20 years. My T cells are above 1000 and VL <50. HIV Meds Viread, Virramune,and Epzicom. About three months ago I began experiencing what I thought was severe anxiety with physical manifestaions (increased heart rate, restlessness). I have been taking Klonopin since the mid 90's. I currently take 2Mg. 3X's a day. I have begun experiencing spasms, motor skill impairment, and neuropathy and it seems to be worsening. It almost feels as if I'm developing a seizure disorder(I have never had one)with all the involuntary muscle movement and tremors, I shake and twitch(spasm) and it's noticeable. Is there a particular medication that is effective in treating these symptoms or a med or nutritional supplement that can help heal the CNS. (i.e. Neurontin, Lamictal). My personal opinion is that HIV is affecting my CNS it wouldn't be the first time, I was diagnosed with AIDS related dementia in 1995 but the symptoms subsided after trying pshychiatric meds, that weren't effective. Antiretrovirals, Klonopin, and Prozac helped. My Dr. and I make decisions together and would like to be informed when we meet. Thank You for your advice.

Response from Dr. Horwath

The tremors may be a manifestation of the effect of HIV on your central nervous system. Tremors, shaking and muscle weakness are symptoms of HIV's effect on the central nervous system. The most effective treatment is usually antiretroviral treatment. There is some debate about whether antiretrovirals that cross the blood-brain barrier are more effective for these types of symptoms. You may want to discuss this issue with your doctor. There is not agreement in the field as to whether some antiretrovirals are better than others for the neurological symptoms, but it is worth reviewing the issue with your doctor.



Previous
Depression
Next
Dating HIV+ and HIV-, Also Long term relationship

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement